Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 224, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Oct 3, 2019, 10:51 AM CDT for Marion County, Missouri. It took effect at Oct 3, 2019, 4:43 PM CDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2019, 10:51 AM CDT (15:51 UTC)
- In effect from
- Oct 3, 2019, 4:43 PM CDT
- Expired
- Oct 4, 2019, 8:50 PM CDT
- In force
- 28 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 156 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fabius River near Taylor (TAYM7).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05500000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
661
WGUS43 KLSX 031552
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1051 AM CDT Thu Oct 3 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
South Fabius River near Taylor
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-042151-
/O.NEW.KLSX.FL.W.0224.191004T0600Z-191005T1200Z/
/TAYM7.1.ER.191004T0600Z.191004T0600Z.191004T0600Z.NO/
1051 AM CDT Thu Oct 3 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the South Fabius River near Taylor
* from late tonight to Saturday morning.
* At 10:30 AM Thursday the stage was 7.2 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Impact: At 9.5 feet...Flood Stage. Minor flooding begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/04 10/05 10/06 10/07 10/08
South Fabius River
Taylor 9.5 7.17 8.8 5.3 3.2 2.6 2.5
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$5 follow-up statements
108
WGUS83 KLSX 031905
FLSLSX
Flood Statement
National Weather Service St Louis MO
205 PM CDT Thu Oct 3 2019
...The flood warning continues for the following rivers in
Missouri...
South Fabius River near Taylor
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-050104-
/O.EXT.KLSX.FL.W.0224.191003T2143Z-191005T2200Z/
/TAYM7.1.ER.191003T2143Z.191004T0600Z.191004T1600Z.NO/
205 PM CDT Thu Oct 3 2019
The Flood Warning continues for
the South Fabius River near Taylor
* until Saturday afternoon.
* At 1:30 PM Thursday the stage was 8.9 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage late this
afternoon and crest near 10.9 feet after midnight tonight.
The river is forecast to fall below flood stage by tomorrow late
morning.
* Impact: At 9.5 feet...Flood Stage. Minor flooding begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/04 10/05 10/06 10/07 10/08
South Fabius River
Taylor 9.5 8.93 10.1 5.8 3.3 2.7 2.5
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$225
WGUS83 KLSX 040051
FLSLSX
Flood Statement
National Weather Service St Louis MO
751 PM CDT Thu Oct 3 2019
...The flood warning continues for the following rivers in
Missouri...
Middle Fabius River near Ewing
South Fabius River near Taylor
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-050051-
/O.EXT.KLSX.FL.W.0216.000000T0000Z-191005T1428Z/
/EWMM7.1.ER.190929T1302Z.191003T1615Z.191004T0828Z.NO/
751 PM CDT Thu Oct 3 2019
The Flood Warning continues for
the Middle Fabius River near Ewing
* until Saturday morning.
* At 7:30 PM Thursday the stage was 13.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
early tomorrow.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/04 10/05 10/06 10/07 10/08
Middle Fabius River
Ewing 12.0 13.49 11.0 7.2 5.6 4.4 3.6
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$
MOC127-050051-
/O.EXT.KLSX.FL.W.0224.000000T0000Z-191006T0000Z/
/TAYM7.1.ER.191003T2008Z.191004T0600Z.191004T1800Z.NO/
751 PM CDT Thu Oct 3 2019
The Flood Warning continues for
the South Fabius River near Taylor
* until Saturday evening.
* At 7:30 PM Thursday the stage was 10.2 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 10.8 feet after midnight
tonight, then fall below flood stage early tomorrow afternoon.
* Impact: At 10.5 feet...County Road 117 northwest of Philadelphia
floods.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/04 10/05 10/06 10/07 10/08
South Fabius River
Taylor 9.5 10.24 10.4 6.0 3.4 2.7 2.5
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$179
WGUS83 KLSX 040301
FLSLSX
Flood Statement
National Weather Service St Louis MO
1001 PM CDT Thu Oct 3 2019
...The flood warning continues for the following river in
Missouri...
South Fabius River near Taylor
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-050302-
/O.EXT.KLSX.FL.W.0224.000000T0000Z-191005T1930Z/
/TAYM7.1.ER.191003T2008Z.191004T0215Z.191004T1330Z.NO/
1001 PM CDT Thu Oct 3 2019
The Flood Warning continues for
the South Fabius River near Taylor
* until Saturday afternoon.
* At 9:30 PM Thursday the stage was 10.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is cresting at 10.3 feet,
then will fall below flood stage tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/04 10/05 10/06 10/07 10/08
South Fabius River
Taylor 9.5 10.27 9.8 5.5 3.3 2.7 2.5
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$842
WGUS83 KLSX 041622
FLSLSX
Flood Statement
National Weather Service St Louis MO
1122 AM CDT Fri Oct 4 2019
...The flood warning continues for the following rivers in
Missouri...
South Fabius River near Taylor
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-052221-
/O.EXT.KLSX.FL.W.0224.000000T0000Z-191006T0040Z/
/TAYM7.1.ER.191003T2008Z.191004T0215Z.191004T1840Z.NO/
1122 AM CDT Fri Oct 4 2019
The Flood Warning continues for
the South Fabius River near Taylor
* until Saturday evening.
* At 10:30 AM Friday the stage was 9.6 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast fall below flood stage this afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/05 10/06 10/07 10/08 10/09
South Fabius River
Taylor 9.5 9.56 5.6 3.1 3.7 2.9 2.6
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$231
WGUS83 KLSX 050150
FLSLSX
Flood Statement
National Weather Service St Louis MO
850 PM CDT Fri Oct 4 2019
...The flood warning is cancelled for the following river in
Missouri...
South Fabius River near Taylor
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-050220-
/O.CAN.KLSX.FL.W.0224.000000T0000Z-191006T0040Z/
/TAYM7.1.ER.191003T2008Z.191004T0215Z.191004T2330Z.NO/
850 PM CDT Fri Oct 4 2019
The Flood Warning is cancelled for
the South Fabius River near Taylor.
* At 8:30 PM Friday the stage was 9.2 feet.
* Flood stage is 9.5 feet.
* The river fell below flood stage at 6:30 PM Friday.
* The river will continue falling to 5.1 feet by Sunday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/05 10/06 10/07 10/08 10/09
South Fabius River
Taylor 9.5 9.18 6.8 5.1 4.7 3.3 2.6
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 3, 6:25 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Oct 3, 6:25 AM CDT, 4 hours 26 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 625 AM CDT Thu Oct 3 2019 .SHORT TERM... (Through Late Friday Afternoon) Issued at 323 AM CDT Thu Oct 3 2019 A surface low was located near Chicago early this morning, with a cold front trailing southwestward into the CWA. As of 0800 UTC, the front is roughly located from KTBN>>KCPS>>KTAZ. By 1200 UTC, the front should be just southeast of the CWA and will continue to push away from the area during the day today. As expected, showers and thunderstorms behind the front have weakened and lessened in coverage. This trend is forecast to continue with only a sprinkle or light spot shower possible this morning across portions of central and southeastern Missouri. Otherwise, the main story will be the much cooler temperatures. Highs today will be about 15-20 degrees cooler than yesterday in many locations with temperatures topping out in the mid 60s to upper 70s from northwest to southeast. Lowered today's highs several degrees from the previous forecast due to anticipated stratus this morning and midlevel cloudiness lingering into the afternoon today along with strengthening low- level cold air advection. A strong surface high will move across the Upper Midwest into the western Great Lakes through Friday, helping provide slightly below normal temperatures along with dry weather. Look for lows tonight to be in the mid 40s to low 50s, with high temperatures on Friday mostly in the 60s. Gosselin .LONG TERM... (Friday Night through Wednesday) Issued at 323 AM CDT Thu Oct 3 2019 Low-level warm, moist advection will begin Friday night as the Great Lakes surface high departs into the northeast. The next storm system is expected to move eastward near the U.S-Canadian border on Saturday. Its trailing cold front is forecast to move through the mid-Mississippi Valley Saturday afternoon and night, bringing a round of showers and thunderstorms to much of the area. Moisture return ahead of this boundary looks weaker than the previous front, with limited instability to work with. Consequently, limited thunder probabilities to chance wording. Temperatures on Saturday should rebound ahead of the cold front, especially for parts of east-central and southeast Missouri as well as southwest Illinois. High temperatures in the upper 70s to low 80s are expected for these locations which is about 5-10 degrees above normal for early October. Behind the front, much cooler weather is once again likely. High temperatures should be near to slightly below normal each day through the middle of next week, generally in the mid 60s to near 70 degrees. Low temperatures should be below normal with widespread 40s expected Sunday night through Tuesday night. Dry weather is also expected during this period as another strong surface anticyclone moves slowly from west to east across the central CONUS. Gosselin && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 614 AM CDT Thu Oct 3 2019 The cold front is currently entering the St. Louis metro, with MVFR or IFR cigs stretching along and to the northwest of the front. While UIN and COU have been sitting with IFR cigs for much of the morning, it looks like cigs around St. Louis will be right around 1,000 ft for the next few hours. With that, have kept tempo OVC008 at STL through 13z and kept SUS and CPS at MVFR given their lower elevation. Those low cigs will continue to push to the SE before gradually scattering and lifting by mid morning morning. Along with the reduced cigs, the front will also turn the winds around to the NW and may be gusty through much of the day today. BSH && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 3, 3:32 AM CDT, 7 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 332 AM CDT Thu Oct 3 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-040845- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 332 AM CDT Thu Oct 3 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms from Saturday through Saturday evening for parts of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 9:52 PM CDT | Special Weather Statement | LSX | Marion | 23 min |
| Oct 2, 10:58 PM CDT | Areal Flood Advisory | LSX | Lewis | 4 hr |
| Oct 2, 11:15 PM CDT | Flash Flood Warning | LSX | Lewis | 3 hr |
| Oct 3, 12:57 AM CDT | River Flood Warning | LSX | Lewis | 19 hr |
| Oct 3, 11:53 AM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 16 days |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.